A 30-year-old man, who is otherwise healthy, has had psoriasis for the last 5 months, with the initial outbreak occurring on his elbow. Although treatment with Daivobet (Calcipotriol/betamethasone dipropionate) cream and Elomet (Mometasone furoate) cream was successful in reducing the psoriatic plaques, the rashes returned once the medication was stopped. The patient attempted to alleviate the condition by incorporating cod liver fish oil supplements into his routine, however, there was no noticeable improvement in the psoriatic lesions.
He came to us to seek a third opinion for his psoriasis and upon examination, glossy and sharp demarcated erythematous plaques can be observed on the extendsor surface of the elbows and lower legs. The patient was prescribed with a herbal medicinal powder, which were instructed to be taken twice daily Their progress was monitored every 4 weeks through photographs.
One month after starting TANGS medication, the patient experienced a flare-up of his psoriasis on his arms, legs and trunk area (as shown in Fig. Month 1-2). The lesions slightly spread, and the patient reported an increased frequency and severity of itching and dryness. The number of psoriasis flakes falling off from the lesions on their arms and legs also increased compared to before TANGS medication. The patient reported a previous heavy application of steroid cream to his arms and legs resulting in coexisting erythema and thickness that continued to spread over the next four months of treatment (as shown in Fig. Month 3-4). The patient experienced increased tightness and dryness on their arms and legs, as well as intense itching both day and night.
However, by the 5th month of TANGS medication, the patient’s psoriasis lesions began to improve. The redness decreased and the plaques became thinner (as shown in Fig. Month 6). The patient reported a reduction in pruritus, and the tightness and dryness on their arms and legs had subsided. The itching was limited to nighttime, but was more manageable. The patient’s skin condition continued to improve.
At 8 months, a substantial improvement in the lesions was observed, and the prescription was discontinued. The patient was followed up for an additional 24 months and no recurrence of lesions was noted during that time.